Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 91, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 15, 2019, 5:33 AM CDT for Forrest County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2019, 5:33 AM CDT (10:33 UTC)
- Expired
- Jul 15, 2019, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Forrest County, MS
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1805 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197
WGUS54 KJAN 151033
FFWJAN
MSC035-151330-
/O.NEW.KJAN.FF.W.0091.190715T1033Z-190715T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
533 AM CDT Mon Jul 15 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Forrest County in southeastern Mississippi...
* Until 830 AM CDT.
* At 533 AM CDT, Doppler radar indicated heavy rain across the
warned area. Up to three inches of rain has already fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Mclaurin, Brooklyn, Maxie and Rock Hill.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3114 8934 3127 8915 3118 8914 3091 8915
3091 8934
$$
GRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 5:04 AM CDT, 29 minutes earlier.
Area forecast discussion, Jul 15, 5:04 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
504 AM CDT Mon Jul 15 2019
...ONGOING HEAVY RAIN THREAT FROM BARRY TO CONTINUE INTO THIS
AFTERNOON...
.DISCUSSION...
This Morning through Tonight:
The main concern for the immediate short term into this afternoon
will be the flash flood threat from the heavy rain bands of what is
currently Tropical Depression Barry. With the very high moisture
content of the atmosphere being lifted northward from the Gulf of
Mexico (PWAT value of 2.5 inches on KLCH sounding at 00Z today),
deep moisture convergence has been maximized along an axis of
convergence arcing from near Lake Charles, LA northeast and north
along the Mississippi River. Evidence of deeper convection and more
efficient rain production can be seen by the cooling cloud tops
advancing northeast, as well as an uptick in lightning activity
with the thunderstorms embedded in the band. Rainfall rates as high
as 4 inches per hour will be possible with these training heavy
showers and storms. Just outside of our area, an observer in Bunkie,
LA early this morning had measured over 8 inches of rainfall
associated with this band. The Natchez airport has picked up a quick
3 inches of rain in the last 2 hours. These showers and
thunderstorms continue to spread farther north into our forecast
area and will pose a Significant threat for flash flooding to
portions of central/northeast Louisiana, far western Mississippi,
and far southeast Arkansas at least through the morning. Elsewhere,
narrow bands of moderate to heavy showers and embedded showers
continue to advance across the forecast area. With daytime heating,
a little more thunder may mix in as well. Given the already
saturated ground in many places and the possibility for locally
heavy rainfall through the afternoon, the Flash Flood Watch has been
extended areawide through 6 PM today. Will keep an Elevated threat
for flash flooding highlighted for most Mississippi counties east of
Interstate 55 today, and a Limited threat in very far eastern
Mississippi where rainfall totals have been lighter for this event
so far.
A Marginal Risk for severe thunderstorms will continue across
especially northern portions of the forecast area today into
tomorrow as adequate low-level shear associated with Barry and
modest instability will allow for low topped supercells to develop.
An isolated few tornadoes and damaging wind gusts will be possible
with the strongest of these storms. /NF/
Tuesday through next weekend:
For Tuesday, expect diminishing impacts associated with the remnants
of "Barry" as it picks up forward speed while getting absorbed by
the westerlies. There will still be some lingering deep convective
potential and enough shear for a marginal tornado risk per SPC, but
storm coverage and the heavy rain threat will be considerably less
than today.
As we go through mid to late week and into the weekend, global
models generally agree that the subtropical ridge will have strong
influence on ArkLaMiss weather. This will keep rain chances on the
low side while allowing heat to build, and for late this week, it
looks probable that a mention of dangerous heat will be needed in
the HWO/graphics as we move beyond the current flash flood/severe
weather threats. /EC/
&&
.AVIATION...
06Z TAF discussion:
Scattered light to moderate rain showers and a few bands of
heavier rainfall will continue to rotate across the region through
the period as the remnants of Tropical Depression Barry continue
to move northward. Through 15Z, MVFR ceilings more likely at most
of the TAF sites, however periods of IFR ceilings will be possible
at some sites. Breezy winds at times, especially with heavier
showers. Some TSRA may be scattered around the area by this
afternoon, but chances for thunder were too low to include in TAFs
at this time. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 81 73 89 73 / 100 22 52 7
Meridian 82 73 92 73 / 69 21 23 4
Vicksburg 81 74 88 75 / 100 28 49 7
Hattiesburg 84 74 90 73 / 72 21 30 3
Natchez 81 74 87 73 / 100 21 60 4
Greenville 80 74 86 75 / 95 55 64 16
Greenwood 80 74 87 75 / 100 41 63 17
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through this afternoon for MSZ018-019-025>066-
072>074.
LA...Flash Flood Watch through this afternoon for LAZ007>009-015-016-
023>026.
AR...Flash Flood Watch through this afternoon for ARZ074-075.
&&
NF/ECHazardous weather outlook, Jul 15, 5:23 AM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 523 AM CDT Mon Jul 15 2019 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034>036-040>042-047- 048-161030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren-Hinds- 523 AM CDT Mon Jul 15 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This morning through tonight FLOODING THREAT...Significant TIMING...This morning through this afternoon Isolated strong to severe thunderstorms are possible today and tonight. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Early this morning through this afternoon, through this afternoon, bands of training heavy showers and thunderstorms through this afternoon will likely result in widespread flash flooding across central and northeast Louisiana, western Mississippi, and far southeast Arkansas. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Minor river flooding will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated strong to severe thunderstorms are possible through Tuesday afternoon for portions of southeast Arkansas, central and northern Mississippi, and far northeast Louisiana. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through Tuesday. MSZ026>033-037-038-043>045-049-050-161030- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Madison MS-Leake-Neshoba-Rankin-Scott- 523 AM CDT Mon Jul 15 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This morning through tonight FLOODING THREAT...Elevated TIMING...This morning through this afternoon Isolated strong to severe thunderstorms are possible today and tonight. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) Bands of heavy rainfall over already saturated ground will likely result in areas of flash flooding through this afternoon. Some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated strong to severe thunderstorms are possible through Tuesday afternoon for portions of southeast Arkansas, central and northern Mississippi, and far northeast Louisiana. Some thunderstorms could produce damaging wind gusts and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning through Tuesday. MSZ039-046-051-052-055>058-062>066-072>074-161030- Noxubee-Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 523 AM CDT Mon Jul 15 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Elevated TIMING...This morning through this afternoon Bands of heavy rainfall over already saturated ground will likely result in areas of flash flooding through this afternoon. Some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ023>026-MSZ053-054-059>061-161030- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Jefferson- Adams-Franklin MS- 523 AM CDT Mon Jul 15 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Significant TIMING...Early this morning through this afternoon Early this morning through this afternoon, through this afternoon, bands of training heavy showers and thunderstorms through this afternoon will likely result in widespread flash flooding across central and northeast Louisiana, western Mississippi, and far southeast Arkansas. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Minor river flooding will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jul 15, 2:04 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
204 AM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLOOD 3 SSE HEBRON 31.67N 89.35W
07/15/2019 JONES MS LAW ENFORCEMENT
WATER WAS OVER THE INTERSECTION OF DICKEY
ROAD AND DUSTY ROAD.
&&
MMELocal storm report, Jul 15, 5:24 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD 4 E DEER PARK 31.41N 91.52W
07/15/2019 CONCORDIA LA LAW ENFORCEMENT
MANY ROADS IN THE LOWER-LYING AREAS ARE
BARRICADED DUE TO FLOODING...REPORTED BY
CONCORDIA PARISH SO.
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:32 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 28 min |
| Jul 15, 2:41 AM CDT | Flash Flood Warning | JAN | Adams | 4 hr |
| Jul 15, 4:29 AM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Issaquena, Jefferson, Warren | 3 hr |
| Jul 15, 5:21 AM CDT | Flash Flood Warning | JAN | Neshoba, Newton | 3 hr |
| Jul 15, 5:51 AM CDT | Flash Flood Warning | JAN | Adams, Franklin | 114 min |
| Jul 15, 6:01 AM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Webster, Winston | 3 hr |
| Jul 15, 6:40 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 50 min |
| Jul 15, 6:43 AM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 15, 6:48 AM CDT | Flash Flood Warning | JAN | Adams | 117 min |
| Jul 15, 7:02 AM CDT | Special Weather Statement | JAN | Kemper | 28 min |
| Jul 15, 7:09 AM CDT | Special Weather Statement | JAN | Oktibbeha | 51 min |
| Jul 15, 7:26 AM CDT | Special Weather Statement | JAN | Noxubee | 34 min |
| Jul 15, 7:31 AM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson, Warren | 119 min |
| Jul 15, 8:01 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 29 min |
| Jul 15, 8:58 AM CDT | River Flood Warning | JAN | Neshoba | 50 hr |
| Jul 15, 9:37 AM CDT | River Flood Warning | JAN | Hinds, Warren | 21 hr |
| Jul 15, 10:09 AM CDT | Flash Flood Warning | JAN | Adams | 3 hr |
| Jul 15, 10:52 AM CDT | Special Weather Statement | JAN | Grenada | 23 min |
| Jul 15, 2:07 PM CDT | Special Weather Statement | JAN | Marion | 38 min |
| Jul 15, 2:45 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jul 15, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 64 min |
| Jul 15, 3:42 PM CDT | Special Weather Statement | JAN | Rankin | 48 min |
| Jul 15, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Scott | 66 min |
| Jul 15, 4:28 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Jul 15, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Winston | 60 min |
| Jul 15, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Webster | 37 min |
| Jul 15, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Webster | 28 min |
| Jul 15, 6:40 PM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.